29518a2572c5fe3a851170a9b1c315f3
3

Side effects from water kefir, how long will it last?

by (1169)
Updated about 7 hours ago
Created May 23, 2012 at 6:41 AM

I started to make water kefir for around 3 weeks ago. In the beginning the kefir wasn't so effective, so I drank maybe 2-3 dl per day. But the last week I have got loose stool (sorry abuot the details) and feeling a bit sick. Its no doubt it is a side effect from the water kefir. I've read that this can be a side effect when the guts is really filed up with bad bacterias and need the good bacteria badly. The side effects comes from a cleansing process, I`ve read on different websides. It also says that a idea can be to consume a bit less water kefir. I have done that now and feeling a little bit better. But further the websides says that the side effects eventually will disappear as the good bacteria "wins the war". Do you think this is right? Does anbyody have any experience with this side effect? How long will it last? Shall I ignore the sideeffect till it pasts?

29518a2572c5fe3a851170a9b1c315f3
1169 · May 23, 2012 at 3:21 PM

I think my skin has become better But then I suddenly got a lot of small cystic acne in my forhead. Like 5 or 6 on almost the same spot, really weird. But its gone now.

F5a0ddffcf9ef5beca864050f090a790
15400 · May 23, 2012 at 12:29 PM

This is not an answer, but rather a question - have you noticed any improvement on water kefir?

Total Views
20K

Recent Activity
96bf58d8c6bd492dc5b8ae46203fe247

Last Activity
41D AGO

Followers
1

Get Free Paleo Recipes Instantly

11 Answers

96bf58d8c6bd492dc5b8ae46203fe247
3
37177 · October 12, 2012 at 2:42 AM

It's a good sign in that it probably signals turnover to a healthier gut community but you don't have to force the process.

When I first began drinking water kefir I drank only a tablespoon or so per day for several days. Even that small amount caused gut activity I could sense but there were no overt symptoms of distress. After that, I increased the daily amount gradually and by day 10 I could drink a full glass.

Once fully acclimated, I found it good to pay attention. If the first swallow tasted great, I drank as much as I wanted. If it didn't--and some days it didn't--I didn't drink any more. There were some days I didn't drink any, and other days I was very thirsty for it and it tasted great.

I think the amount we need/want varies in reaction to what else is going on in our diet and activities.

345c1755efe005edd162b770dc6fb821
2
8757 · May 23, 2012 at 12:47 PM

yes, its a side effect from die off. Any product that is fermented in some way will result in this effect if its too much for your system.

They suggest you cut back a bit til its tolerable (I believe also eating more carbs also helps).

This effect is different for everyone, depends what is going on in there. Just monitor it, tweak it, increase when you feel you can, cut back again if same result. If its disrupting your system its working, but there is no need to suffer, just slow it down and keep going.

it takes time to repopulate the good and get rid of the bad!!

A4dada6ccb1ca0a782e1c72d39f01d6e
1
10 · August 05, 2013 at 4:23 AM

I love it. Have made about 3 gallons and we are drinking it. My hubby has had IBS more years than the 21 we have been married. He is testing it with about 4 OSS morning & evening. He is having less stomach cramping and some days not as many trips to the bathroom. I don't have stomach problems but notice I am having Hugh bms. I am so excited about Kefir I want to shout to the world but will wait to see how Roger does.

Fd85e984a5698efec05dacf0ff3177ed
0
0 · February 13, 2014 at 3:11 AM

i started drinking water kefir i make it with coconut water and i drink about 1.5 to 2.5 liters a day i stopped drinking anything else i feel better than ever at first i noticed very loose bms but there getting firmer and my stomach feels better than ever i think it has increased my metabolism ive been losing weight by just adding water kefir and drink extra water kefir when i eat anything sweet

6e3d8da302de95345e54a0dc339bba28
0
0 · August 29, 2013 at 5:46 PM

I believe a slight rash is part of the die off effect. When I drink a lot of kombucha or water kefir grains, I sometimes feel itchy and get a slight, bumpy rash on my forearms, elbows, knees and ankles. The main die off effect symptom I get is feeling extremely tired for a day or two. I find that the longer you leave your brew out or even in the fridge, the stronger it gets and more vinegar-like or alcohol-like (especially if fruit or lots of sweetener was used) tasting it gets. When mine gets this way, I can only tolerate a few tablespoons at a time without feeling the die-off effects. I do suffer from extreme candida though, so I have a lot of toxins and bad yeasts and bacterias to get out of my system.

03bf9feed3d7ecc8dec7b690db4e8e5c
0
0 · August 25, 2013 at 9:45 PM

Expect symptoms at first due to die-off and detox affects. After three weeks I noticed none of my pants fit. I lost 15 pounds. I am a nurse and was worried about this at first. After doing some research and using a little common sense, I realized the detox affect caused me to loose extra fluids I was retaining. Toxins are imflammatory. Your body has trouble removing them and finds it's easier to dilute them with water. A small amount of toxins stored over town can lead to pounds of weight gain. Loose the toxins, loose the stored water.

51cbe71b77cae5c8c0bd9467bc600fc5
0
0 · August 21, 2013 at 10:47 PM

I've been drinking about 1 oz a day for a few days now, my head and body feel heavy. Ive been drinking kefir milk on an empty stomach...I will continue for about a week, and I will keep you posted on if I get better, they say you feel worst before you feel better! My daughters she's been taking kefir milk every morning, and she said she feels amazing!...I do have more gut problems then her, maybe that's the reason for feeling so sluggish.

Cf3e8e22fc5008b690e8870b114f4016
0
0 · August 19, 2013 at 8:46 AM

Another question, anyone felt really thirsty/ dehydrated during the time they use kefir?

Bc71edd0dddb79f7e316bf6f37f53df6
0
0 · July 14, 2013 at 9:48 AM

anyone heard about a rash developing from eating a little water Kefir grains?

Fcb18e7ce152173e9cb50209c40ce152
0
0 · March 10, 2013 at 1:55 PM

It is a die off reaction from the bad bacteria, yeasts and fungus that ate overgrown in your system. Definitely drink less of it but keep going. But please do not eat more carbs to do away with this natural detox effect! The carbs will cause a vicious cycle of feeding the bad microbes again! Try to eat fresh green leafy veggies, meat, and nuts/seeds. Once the bad microbes are kept at bay sufficiently by the kefir, you will no longer have this side effect. Just cut back to a minimum and increase gradually from there until you reach the optimal dose. I've been there! Now I'm feeling great!

35d6f1442f653d227b8437c197951064
0
0 · October 12, 2012 at 1:49 AM

is a good sign, persevere

Answer Question

Login to Your PaleoHacks Account